Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Received 3rd cervical epidural for herniations, put on weight, high on MCV. Is this the cause ?

Yes, in December of 2011 i received my third cervical epidural for herniations. Within two days of receiving the shot I had cushingoid symptoms (puffy face, hump back and The Hulk shoulders) and within two weeks I put on 25 pounds. My doctors told me to take my diet below 1000 calories a day and excercise as much as i can. I did both and continue to gain weight. My thyroid tests come back fine even thought hypothyroidism runs in my family (grandparents, father and 3 sisters). I am about to see my third endocrinologist and feel it will be to no avail. Can a consistantly high MCV (104.2) and MCH (35.5) indicate hypothyroidism?
Asked On : Sun, 3 Mar 2013
Answers:  2 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response

YES , hypothyroidism does cause macrocytosis , with increase in cell size so increase in MCH and MCV , usually MCV is greater than 100 , there are other causes of macrocytosis as well , but with strong family history , swelling through out the body usually causing increase in weight due to water retention due to Hypothyroidism

Get a recheck of Tsh level as you have strong history , other cause can be cushing so get cortisol and acth level done as well , as macrocytosis do occur in this too.

hope this helps.

Take care
Answered: Fri, 23 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor